[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1980

The Captopril-Induced EruptionA Possible Mechanism: Cutaneous Kinin Potentiation

Author Affiliations

From the Departments of Dermatology (Dr Wilkin) and Medicine (Drs Hammond and Kirkendall), University of Texas Health Science Center at Houston.

Arch Dermatol. 1980;116(8):902-905. doi:10.1001/archderm.1980.01640320052013
Abstract

• Captopril, an orally active dipeptidylcarboxypeptidase inhibitor, is a promising new antihypertensive agent. Cutaneous reactions are the most common side effects of this therapy. The data from 15 previous cases and seven new ones are reviewed. The cutaneous eruptions appear to be pharmacologic in nature, occurring mostly at higher dosage schedules and resolving at lower dosage levels. Historical data, the results of skin tests, and the known pharmacology of captopril suggest that these captopril-induced eruptions may be the result of potentiation of kinin-mediated cutaneous reactions.

(Arch Dermatol 116:902-905, 1980)

×